Write a review

Botox for Platysmal Bands (Neck Cords; Saggy Chin)

I'd heard mixed opinions on whether botox in the...

I'd heard mixed opinions on whether botox in the neck cords could tighten the chin contours. I'm glad to say that it worked for me. The effect is subtle, but I do have a sharper jaw line. I may try a touch up, to see if I can get even more definition.

So I got a touch up for the platysmal bands, and...

So I got a touch up for the platysmal bands, and also had a little put in my chin to counteract the orange-peel effect.  My neck looks much better - smoother and firmer.  I was also surprised that the small amount in my chin made a big difference.  My chin looks smooth, and the general jaw countour is improved by the relaxed chin muscle.  Weirdly enough, the chin injection caused a slight numb feeling in my lips, but nothing too bothersome.

I had botox in my upper lip three days ago. ...

I had botox in my upper lip three days ago.  I love the results.  It adds a lot of volume as well as smoothing vertical wrinkles.  However, I know from having done this before, that the full effect probably won't last that long, maybe a month.  My doctor did two injections from the underside of the lip which sounds painful, but actually isn't that bad.  She said injections from the outside of the lip actually hurt a lot more.

Botox can cause a killer headache

I've had botox regularly for the last 10 years. It usually caused a minor transitory headache. But this time, it set off the headache from Hades. I was vulnerable because I had been doing a lot of leaf raking, and other exercises that had strained my neck and shoulder muscles, but the botox definitely tipped it from minor muscle strain to horrible tension headaches. I'm day three from treatment and the headache is not as intense, but muscles in my neck and shoulder are still exquisitely tender and stiff, and without careful movement and avoiding stress, the headache is just waiting to pounce again. I'm prone to headaches anyway. So now I wonder, is it possible my regular botox treatments have exacerbated this problem? From other reviews, I see it's not an uncommon reaction. The doctors on Realself offer a lot of speculation about nerves and inflammation. But to me it seems obvious that if you inject a very powerful nerve toxin into your face, your body is going to react like it does to any toxin (for example, the flu virus) - your muscles will become sore and stiff and you'll get headaches. My heart goes out to those of you whose headaches continue for weeks or months. I doubt that will be the case with me, as I usually don't react this badly. But time will tell. I'm assuming my headaches will clear up in a few days. But if they linger for weeks or months, then perhaps it's time for me to give up botox. I've been feeling anyway that my vanity and the money I spend on treatments is not truly in accord with my higher values, so perhaps this is the nudge I need to let go of all that.
Susan Wall

Dr. takes time with the injections (I get both restylane and botox), and asks for you feedback during the process. The price is reasonable.

Was this review helpful? {{ voteCountOthers + ' other' + (voteCountOthers == 1 ? '' : 's') }} found this helpful